# SDR CA040317003

- Difficulty date: March 9, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Engine: Pwa PT6A27
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Part time: 11,359 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENG WAS REMOVED FROM WING, NOTED HIGHER THAN NORMAL OIL TEMP, OIL DISCOLORATION. UPON REMOVAL, EXH  DUCT WAS MISSING SECT OF INNER DUCT EXPOSING PT SHAFT HSG TO EXH  GASES.  IT WAS FOUND THAT REAR SECTION OF EXH  DUCT INNER SKI JUMP SECTION, EXTENDING FWD FROM NR 3 BRG END ABOUT 5 INCHES HAD DISAPPEARED.  SAME SECTION OF INSULATION BLANKET HAD ALSO DISAPPEARED.  IMPACT MARKS IN ONE EXH PORT AREA, NO SIGNIFICANT DAMAGE TO PT DISK, BLADES INDICATING THAT EXH  DUCT SKIN HAD FRACTURED INTO A LARGE NR OF SMALL PIECES.  THERE WERE A NR OF CRACKS EMANATING FROM SURFACE CORROSION PITS IN AREAS AWAY FROM FRACTURE EDGES THAT EXTENDED ACROSS DUCT WALL.  MATERIAL DEGRADATION WAS PRIMARY CAUSE, FAILURE OF THIS DUCT.
